Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 2, 2001, 12:39 AM CDT for Ida County, Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 2, 2001, 12:39 AM CDT (05:39 UTC)
- Expired
- May 2, 2001, 1:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ida County, IA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2701 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 020539 SVRFSD IAC093-020615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1239 AM CDT WED MAY 2 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IDA COUNTY IN NORTHWEST IOWA * UNTIL 115 AM CDT * AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF BATTLE CREEK...OR ABOUT 7 MILES SOUTHWEST OF IDA GROVE...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARTHUR AROUND 1245 AM CDT THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4230 9568 4214 9557 4236 9491 4256 9504
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 8:45 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 1, 8:45 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 845 PM CDT TUE MAY 1 2001 LOOKS LIKE WAVE COMING OUT ACROSS THE AREA MAY BE A LITTLE STRONGER THAN THOGUHT BY PREVIOUS FORECASTER. WAS ALREADY IN THE PROCESS OF TYPING UPDATES TO INCLUDE THUNDER IN SOUTHERN ZONES WHEN NEW SEVERE TSRA WATCH FOR SOUTHEAST PART OF CWA WAS ANNOUNCED. WITH COLD AIR ALOFT AND DEEPENING NORTHERLY FLOW N1EAR THE SURFACE AS SEEN ON KFSD VAD WIND PROFILE AND NELIGH PROFILER...BELIEVE THE GREATEST THREAT SHOULD BE FROM HAIL. ONLY OTHER CHANGES WERE TO TWEAK WINDS A BIT. LEFT TEMPS ALONE FOR NOW. .FSD...NONE
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.